Alert archive / Oregon / Wind Advisories in 2019
Wind Advisory 9, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Apr 26, 2019, 2:32 PM PDT for 4 counties in Oregon; Kittitas County, Klickitat County, Yakima County, Washington. It took effect at Apr 27, 2019, 9:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2019, 2:32 PM PDT (21:32 UTC)
- In effect from
- Apr 27, 2019, 9:00 AM PDT
- Expired
- Apr 27, 2019, 7:05 PM PDT
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 124 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955 WWUS76 KPDT 262132 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 232 PM PDT Fri Apr 26 2019 ...VERY WINDY ACROSS PORTIONS OF CENTRAL WASHINGTON ON SATURDAY... .A cold front swinging south across the Pacific Northwest will lead to increasing west to Northwest winds across the region Saturday from late morning through early evening. Strongest winds look to be in the Kittitas Valley. WAZ026-271600- /O.NEW.KPDT.WI.Y.0009.190427T1600Z-190428T0500Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 232 PM PDT Fri Apr 26 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM PDT SATURDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 9 AM to 10 PM PDT Saturday. * WINDS...Northwest 30 to 35 mph with gusts up to 55 mph. * TIMING...Strongest winds will occur between noon and 8 PM. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ DS
4 follow-up statements
357 WWUS76 KPDT 270424 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 924 PM PDT Fri Apr 26 2019 ...VERY WINDY ACROSS PORTIONS OF CENTRAL WASHINGTON ON SATURDAY... .A cold front swinging south across the Pacific Northwest will lead to increasing west to northwest winds across the region Saturday from late morning through early evening. The strongest winds look to be in the Kittitas Valley. WAZ026-272200- /O.CON.KPDT.WI.Y.0009.190427T1600Z-190428T0500Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 924 PM PDT Fri Apr 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM PDT SATURDAY... * WINDS...Northwest 30 to 35 mph with gusts up to 55 mph. * TIMING...Strongest winds will occur between noon and 8 PM. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
945 WWUS76 KPDT 270916 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 216 AM PDT Sat Apr 27 2019 ...VERY WINDY IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE TODAY... .A cold front swinging south across the Pacific Northwest will lead to increasing west to northwest winds across the region today from late morning through early evening. The strongest winds will be in the Kittitas Valley and the eastern Columbia River Gorge. ORZ041-WAZ024-272215- /O.EXA.KPDT.WI.Y.0009.190427T1600Z-190428T0500Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington- including the cities of Arlington, The Dalles, and White Salmon 216 AM PDT Sat Apr 27 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 9 AM this morning to 10 PM PDT this evening. * WINDS...Northwest 30 to 35 mph with gusts up to 50 mph. * TIMING...Strongest winds will occur between noon and 8 PM. * IMPACTS...Traveling will be difficult for some vehicles along Interstate 84 and Highway 14. Loose objects may topple over or become airborne, including outdoor furniture and construction material. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ026-272215- /O.CON.KPDT.WI.Y.0009.190427T1600Z-190428T0500Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 216 AM PDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PDT THIS EVENING... * WINDS...Northwest 30 to 40 mph with gusts up to 55 mph. * TIMING...Strongest winds will occur between noon and 8 PM. * IMPACTS...Traveling will be difficult for some vehicles along Interstate 90 through the Kittitas Valley. Loose objects may topple over or become airborne, including outdoor furniture and construction material. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
711 WWUS76 KPDT 272102 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 202 PM PDT Sat Apr 27 2019 ...VERY WINDY IN THE KITTITAS VALLEY...THE EASTERN COLUMBIA RIVER GORGE AND THE FOOTHILLS OF THE BLUE MOUNTAINS IN OREGON... .A cold front moving across the Pacific Northwest will lead to strong west to northwest winds over portions of the area through late this evening. The strongest winds will be in the Kittitas Valley, the eastern Columbia River Gorge and the Foothills of the Blue Mountains in Oregon. ORZ507-280500- /O.EXA.KPDT.WI.Y.0009.000000T0000Z-190428T0500Z/ Foothills of the Northern Blue Mountains of Oregon- including the cities of Pendleton and Pilot Rock 202 PM PDT Sat Apr 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect until 10 PM PDT this evening. * WINDS...West 30 to 35 mph with gusts up to 45 mph. * TIMING...Strongest winds will occur between now and 8 PM. * IMPACTS...Traveling will be difficult for some vehicles along Interstate 84, especially for high profile vehicles. Loose objects may topple over or become airborne, including outdoor furniture and construction material. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ WAZ026-280500- /O.CON.KPDT.WI.Y.0009.000000T0000Z-190428T0500Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 202 PM PDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...Northwest 30 to 35 mph with gusts up to 55 mph. * TIMING...Strongest winds will occur between now and 8 PM. * IMPACTS...Traveling will be difficult along Interstate 90 through the Kittitas Valley, especially for high profile vehicles. Loose objects may topple over or become airborne, including outdoor furniture and construction material. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ041-WAZ024-280500- /O.CON.KPDT.WI.Y.0009.000000T0000Z-190428T0500Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington- including the cities of Arlington, The Dalles, and White Salmon 202 PM PDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...West 30 to 35 mph with gusts up to 50 mph. * TIMING...Strongest winds will occur between now and 8 PM. * IMPACTS...Traveling will be difficult along Interstate 84 and Highway 14, especially for high profile vehicles. Loose objects may topple over or become airborne, including outdoor furniture and construction material. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
182 WWUS76 KPDT 280205 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 705 PM PDT Sat Apr 27 2019 ORZ041-507-WAZ024-026-280315- /O.CAN.KPDT.WI.Y.0009.000000T0000Z-190428T0500Z/ East Columbia River Gorge- Foothills of the Northern Blue Mountains of Oregon- Eastern Columbia River Gorge of Washington-Kittitas Valley- 705 PM PDT Sat Apr 27 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. Winds will continue to diminish this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 26, 2:30 PM PDT, 2 minutes earlier.
Area forecast discussion, Apr 26, 2:30 PM PDT, 2 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 230 PM PDT Fri Apr 26 2019 .SHORT TERM...Tonight through Monday...A fast moving cold front swept through the region earlier today and brought increasing westerly winds and placed us under a northwest flow. Next, the upper level low pressure system in the Gulf of Alaska has begun to drop down the Canada coast in this northwest flow. It will drop into southern British Columbia early Saturday and then into the northern Rockies by afternoon. This system will sweep another cold front across the region again Saturday increasing westerly winds and bringing a low chance of precipitation to the Washington Cascades and the northern Blue Mountain region. However, wind will be the main concern with 20-30 mph winds throughout the Columbia Basin region. The Kittitas Valley could see the strongest winds of 30 to 40 mph and gusts 45 to 50 mph so have issued a wind advisory for this area for Saturday. The departing upper level low will leave the Pacific Northwest under a cool northerly flow Sunday and Monday. Weak instability will lead to some shower development both days again mainly along the Washington Cascades and over the mountains of northeast Oregon and southeast Washington with snow levels down around 3000 feet. High temperatures will run about 10 degrees below normal Sunday and Monday and there could be some freeze issues both mornings as well. .LONG TERM...Monday night through Friday. Long term period begins with an upper level trough continuing to slide south and east within the cool north to northwest flow aloft. This will bring a reinforcing shot of cooler air and a slight chance of showers Monday and Tuesday afternoon/evening, mainly over the mountains. There could be enough instability for a stray thunderstorm but given meager instability several days out have chosen not to include thunderstorms in the forecast for now. Snow levels will drop quite low for this time of year (3000-4000ft), but any accumulations are expected to be light. Gusty winds possible Monday and Tuesday ahead and behind the frontal passage. As the main trough shifts east on Wednesday, another weak wave could spark off a few showers possible over the Blues/Wallowas. Models begin to diverge a bit late week, but the overall trend looks warmer and dry. EC and CMC try looks to build a more amplified ridge Thursday/Friday while the EC has a flatter ridge with more westerly zonal flow aloft. Temps will start off cool next week with highs in the 50s to lower 60s. The mountains and high plateaus will likely be below freezing Tuesday and Wednesday morning, while the lower basins will see low temperatures mainly in the 30s. Warming trend expected for the end of the week with highs in the 60s to mid 70s and lows in the 30s to mid 40s. && .AVIATION...00Z TAFs...VFR conditions expected through the period. With the approach of another system, expect sct-bkn mid decks developing tomorrow 6-10kft. Mountain showers possible with virga near the taf sites. Westerly winds 15-25kts with some higher gusts are expected through early with the strongest winds at KDLS and KPDT. Winds will decrease a bit overnight but will quickly pick back up by late tomorrow morning and will be stronger than today. Westerly winds 20-30kts with gusts up around 40kts possible. Areas of blowing dust possible over the Lower Columbia Basin could reduce vis, but no significant reductions expected at PDT, ALW or PSC. && .PRELIMINARY POINT TEMPS/POPS... PDT 42 56 32 56 / 0 0 10 0 ALW 45 59 33 58 / 0 10 10 10 PSC 47 62 35 63 / 0 0 0 0 YKM 43 57 32 59 / 0 0 0 10 HRI 46 60 34 61 / 0 0 0 0 ELN 41 50 30 55 / 0 10 0 10 RDM 36 61 27 56 / 0 0 0 0 LGD 38 55 27 52 / 0 10 20 20 GCD 38 59 28 53 / 0 0 0 0 DLS 45 58 33 62 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...Wind Advisory from 9 AM to 10 PM PDT Saturday for WAZ026. && 91/84/84
Nearby
Wind Advisories in Oregon, 2019Wind Advisories in Washington, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.